Biblioteca de la Universidad Complutense de Madrid

A nonlinear nonlocal wave-equation arising in combustion theory


Herrero, Miguel A. y Friedman, Avner (1990) A nonlinear nonlocal wave-equation arising in combustion theory. Nonlinear analysis-theory methods & applications, 14 (2). pp. 93-106. ISSN 0362-546X

[img] PDF
Restringido a Sólo personal autorizado del repositorio hasta 31 Diciembre 2020.


URL Oficial:


The initial value problem for the equation
(∂2 / ∂t2 − ∂2 / ∂x2) ∂T / ∂t = (γ ∂2 / ∂t − ∂2 / ∂x2) eT, γ>1,
is considered. It is proved that under some restrictions on the initial data there is a curve, denoted by t=φγ(x), which is positive, Lipschitz continuous, and satisfies |φ′γ(x)|<1 for all x, such that the above initial value problem admits a unique classical solution for t<φ γ (x). Moreover, the solution blows up on the curve t=φ γ (x), that is, the second derivatives of T are unbounded in {x 0 <x<x 0 +δ, φ γ (x)−δ<t<φ γ (x)} for any x 0 and δ>0. The case of γ=1 is also studied. The solution for γ=1 blows up on t = φ¯¯ (x), and it is proved that under certain conditions the solutions for γ>1 converge to the one for γ=1 as γ→1 and lim inf γ→1 φ γ (x)≥φ¯¯(x).

Tipo de documento:Artículo
Palabras clave:Nonlocal wave equations; shock, blow-up of solutions; combustion; Cauchy problem; combustible gas; ignition
Materias:Ciencias > Matemáticas > Ecuaciones diferenciales
Código ID:17295

P.A. BLYTHE AND D.G. CRIGHTON, Shock generated ignition: the induction zone, to appear.

L.A. CAFFARELLI AND A. FRIEDMAN, The blow-up boundary for nonlinear wave equations, Trans. Amer. Math. Soc., 297 (1986), 223-241.

L.A. CAFFARELLI AND A. FRIEDMAN, Differentiability of the blow-up curve for one dimensional nonlinear wave equations, Arch. Rat. Mech. Anal., 91 (1985), 83-98.

J.F. CLARKE AND R.S. CANT, Nonsteady gasdynamic effects in the induction domain behind a strong shock wave, in Dynamic of Flames and Reactive Systems, J. R. Bower et al ed., Progress in Astronautics and Aeronautics, vol. 98 (1984), 142-163.

A. FRIEMDAN AND L. OSWALD, The blow-up time for higher order semilinear parabolic equations with small leading coefficients, J. Diff. Eqs., to appear.

R. GLASSEY, Finite time blow-up for solutions of nonlinear wave equations, Math. Zeit., 177(1981), 323-340.

T.L. JACKSON AND A.K. KAPILA, Shock induced thermal runaway, SIAM J. Appl. Math., 45 (1985), 130-137.

T. L. JACKSON AND A.K. KAPILA, Dynamics of hot-spot evolution in a reactive, compressible flow in Computational Fluid Dynamics and Reactive Gas Flows, B. Engquist et al ed., IMA volume 12, Springer Verlag, New York, 1988, pp. 123-151.

T.L. JACKSON, A.K. KAPILA AND D.S. STEWART, Evolution of a reaction center in an explosive material, to appear.

F. JOHN, Blow-up of solutions of nonlinear wave equations in three space dimensions, Manuscripta Math., 28 (1979), 235-268.

D.R. KASSOY, A.K. KAPILA AND D.S. STEWART, A unified formulation for diffusive and nondiffusive thermal explosion theory, to appear.

T. KATO, Blow-up of solutions of some nonlinear hyperbolic equations, Comm. Pure Appl. Math., 32 (1980), 501-501.

A. LIÑÁN AND F.A. WILLIAMS, Theory of ignition of a reactive solid by a constant energy flux, Combustion Science and Technology, 3 (1971), 91-94.

M.C. REED, Singularities in non-linear waves of Klein-Gordon type, in Nonlinear Partial Differential Equations and applications, Springer-Lecture Notes, no. 648, 1977.

F.A. WILLIAMS, Combustion Theory, Addison-Wesley, 1985.

Depositado:03 Dic 2012 10:28
Última Modificación:07 Feb 2014 09:45

Sólo personal del repositorio: página de control del artículo